Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 52, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 10, 2004, 1:32 PM CDT for Edwards County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 1:32 PM CDT (18:32 UTC)
- Expired
- Apr 10, 2004, 2:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Edwards County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 10:20 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
641 WUUS54 KEWX 101832 SVRSAT TXC137-101930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 133 PM CDT SAT APR 10 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS... EDWARDS * UNTIL 230 PM CDT * AT 133 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES WEST OF ROCKSPRINGS...MOVING EAST AT 25 MPH. * THIS WARNING INCLUDES LOCATIONS IN AND AROUND... ROCKSPRINGS IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3027 10068 2968 10065 2966 10008 3029 9992 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:45 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 10, 10:45 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1045 AM CDT SAT APR 10 2004 .UPDATE... SEVERE THUNDERSTORM WATCH #61 HAS BEEN ISSUED FOR THE HILL COUNTRY AND ADJACENT AREAS OF SOUTH CENTRAL TEXAS EFFECTIVE UNTIL 4 PM CDT. SHOWERS AND THUNDERSTORMS ARE DEVELOPING FROM COMSTOCK NORTHEAST TO SAN SABA...ALONG THE INITIAL WINDSHIFT. THE PRIMARY THREAT WILL BE LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR THIS AFTERNOON AND TONIGHT. MAY ISSUE A FLOOD WATCH FOR FLASH FLOODING LATER TODAY FOR TONIGHT. GRIDS AND TEXT PRODUCTS UPDATED TO REFLECT THE WW. && .PREV DISCUSSION... SENT AN UPDATE TO INCLUDE DRIZZLE FOR THIS MORNING BASED ON REPORTS. ALSO, DROPPED HIGHS A CATEGORY IN THE NORTH DUE FRONTAL PASSAGE JUST A LITTLE FASTER THAN ANTICIPATED. OTHERWISE, PARTS OF EWX CWA STILL ON TRACK FOR SOME SEVERE STORMS AND LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. A RAPID END TO THE WARM AND DRY WEATHER OF THE LAST FEW DAYS IS IMMINENT. STRONG COLD FRONT SOUTH OF A WICHITA FALLS TO LUBBOCK TO ROSWELL LINE DROPPING STEADILY PROGRESSING SOUTH WILL ENTER THE NORTHERN EDGE OF THE EWX CWA SHORTLY AFTER NOON AND THEN EXIT THE SOUTHERN EDGE THIS EVENING. FRONTAL PASSAGE COINCIDENT WITH MAXIMUM HEATING AND SHORT-WAVE MOVING OVERHEAD INDICATE INSTABILITY WILL BE MAXIMIZED. SHARP FRONTAL SURFACE WILL MAXIMIZE SURFACE MOISTURE CONVERGENCE. CAPES OF 2K TO 2.5K J/KG AND SHEAR PROFILES SUGGEST STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS IN BROKEN LINES AND SUPERCELLS. PWS OF 1 TO 1.5 INCHES ALSO SUGGEST LOCALLY HEAVY RAINFALL. WILL MENTION IN ZONES FOR THIS AFTERNOON AND EVENING AS CONFIDENCE HIGHER THAN LAST FEW DAYS. MAY HAVE TO ISSUE FLASH FLOOD WATCH LATER TODAY. FOR SUNDAY INTO EARLY MONDAY, BAGGY TROUGH AXIS REMAINS WEST OF TEXAS WITH SERIES OF SHORT- WAVES MOVING THROUGH WILL KEEP HIGH POPS. CLOUDS AND RAIN SHORTEN TEMPERATURE DIURNALS WITH EASTER SUNDAY AND MONDAY ABOUT 20 DEGREES BELOW AVERAGE. TROUGH AXIS EXITS EAST OF TEXAS LATE MONDAY ENDING POPS. NOT MUCH CLEARING DURING THE DAY ON MONDAY WILL LEAD TO LOWS AROUND RECORD LEVELS FOR TUESDAY MORNING AFTER SKIES CLEAR MONDAY EVENING. UPPER LEVEL RIDGING AND BOUNDARY LAYER TEMPERATURE RECOVERY LEADS TO WARMING TREND MIDDLE TO LATE WEEK AND AS SURFACE RIDGE MOVES TO EAST MOISTURE RETURN LATE IN THE WEEK AHEAD OF ANOTHER TROUGH BY NEXT WEEKEND. AUSTIN CAMP MABRY 76 50 58 44 / 60 70 60 30 AUSTIN BERGSTROM INTL AIRPORT 76 50 58 44 / 60 70 60 30 DEL RIO INTL AIRPORT 80 53 59 44 / 40 50 60 30 SAN ANTONIO INTL AIRPORT 80 51 59 44 / 50 70 60 30 && .EWX WATCHES/WARNINGS/ADVISORIES...SEVERE TSTM WATCH #61 UNTIL 4 PM CDT. && 13/03
Hazardous weather outlook, Apr 10, 9:57 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 957 AM CDT SAT APR 10 2004 TXZ171>173-183>194-202>209-217>225-228-111100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 957 AM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER IN THE FORM OF LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND TONIGHT. A SQUALL LINE IS EXPECTED TO DEVELOP IN ASSOCIATION WITH A COLD FRONTAL PASSAGE. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE. A FLASH FLOOD WATCH WILL LIKELY BE POSTED...POSSIBLY AS EARLY AS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOCALLY HEAVY RAINS ARE EXPECTED TO CONTINUE SUNDAY WHICH WILL ONLY AGGRAVATE FLASH FLOOD AND FLOOD PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED STARTING LATE THIS MORNING OR THIS AFTERNOON.
In the hours before
Special weather statement, Apr 10, 7:59 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 759 AM CDT SAT APR 10 2004 TXZ171>173-183>194-202>209-217>225-228-101700- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 759 AM CDT SAT APR 10 2004 ...STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND TONIGHT... WARM MOIST AIR IS FLOWING NORTH ACROSS SOUTHERN TEXAS THIS MORNING WHILE A STRONG COLD FRONT IS DROPPING SOUTH ACROSS NORTHWESTERN TEXAS. THIS FRONT WILL MOVE INTO THE NORTHWESTERN HILL COUNTRY BY NOON AND ACROSS THE REMAINDER OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHERN TEXAS TONIGHT. THESE FEATURES WILL INTERACT WITH AN UNSTABLE AIRMASS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION... LOCALLY HEAVY RAINFALL IS POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR ANY UPDATES...WATCHES...WARNINGS AND ADVISORIES.
Local storm report, Apr 10, 11:54 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1154 AM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1153 AM HAIL 3 S PANDALE 30.14N 101.55W
04/10/2004 1.00 INCH VAL VERDE TX CO-OP OBSERVER
&&
KWSpecial weather statement, Apr 10, 1:18 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 118 PM CDT SAT APR 10 2004 TXZ171>173-183>194-202>208-217-218-102059- BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-EDWARDS-GILLESPIE- GUADALUPE-HAYS-KENDALL-KERR-KINNEY-LEE-LLANO-MAVERICK-MEDINA-REAL- TRAVIS-UVALDE-VAL VERDE-WILLIAMSON-ZAVALA- 118 PM CDT SAT APR 10 2004 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM CDT... THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOW COUNTIES OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL..COMAL... EDWARDS...GILLESPIE...GUADALUPE...HAYS...KENDALL...KERR...KINNEY... LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON AND ZAVALA. AN AREA OF STRONG TO SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAIN WAS MOVING ACROSS THE EDWARDS PLATEAU INTO THE TEXAS HILL COUNTRY. THESE STORMS WERE OCCURRING IN ADVANCE OF A COLD FRONT. LARGE HAIL IS THE PRIMARY SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING ALONG WITH LOCALLY HEAVY RAINFALL. THE SEVERE THREAT WILL LESSEN THIS EVENING WITH THE LOSS OF DAYTIME HEATING. HOWEVER HEAVY RAINFALL WILL STILL BE POSSIBLE THIS EVENING AND TONIGHT. A FLOOD WATCH FOR FLASH FLOODING WILL LIKELY BE ISSUED LATER THIS AFTERNOON FOR TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR ANY UPDATES...WATCHES...WARNINGS AND ADVISORIES.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:21 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 39 min |
| Apr 10, 11:58 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 47 min |
| Apr 10, 12:25 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 35 min |
| Apr 10, 12:44 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Apr 10, 2:27 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Apr 10, 2:57 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 63 min |
| Apr 10, 3:10 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 50 min |
| Apr 10, 3:19 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 56 min |
| Apr 10, 3:51 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 54 min |
| Apr 10, 4:04 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 56 min |
| Apr 10, 4:09 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 66 min |
| Apr 10, 4:13 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 47 min |
| Apr 10, 4:20 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 55 min |
| Apr 10, 4:25 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 65 min |
| Apr 10, 4:27 PM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 3 hr |
| Apr 10, 4:33 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 57 min |
| Apr 10, 4:41 PM CDT | Flash Flood Warning | EWX | Bexar, Caldwell, Comal, Gonzales, Guadalupe | 2 hr |
| Apr 10, 4:55 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 65 min |
| Apr 10, 4:57 PM CDT | Flash Flood Warning | EWX | Frio, Zavala | 2 hr |
| Apr 10, 5:05 PM CDT | Flash Flood Warning | EWX | Wilson | 115 min |
| Apr 10, 5:06 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 54 min |
| Apr 10, 5:15 PM CDT | Flash Flood Warning | EWX | Fayette | 2 hr |
| Apr 10, 5:19 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 41 min |
| Apr 10, 5:23 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 52 min |
| Apr 10, 5:28 PM CDT | Tornado Warning | EWX | Fayette, Lavaca | 47 min |
| Apr 10, 5:29 PM CDT | Flash Flood Warning | EWX | Atascosa | 91 min |
| Apr 10, 5:32 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar | 58 min |
| Apr 10, 5:35 PM CDT | Flash Flood Warning | EWX | Lavaca | 100 min |
| Apr 10, 5:55 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.